Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 75, NWS Jackson, MS

March 4, 2020Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 4, 2020, 5:15 AM CST for Jones County, Mississippi. It was in force for 45 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2020, 5:15 AM CST (11:15 UTC)
Expired
Mar 4, 2020, 6:00 AM CST
In force
45 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 104 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 5:20 AM CSTHAIL 1.5Calhoun, MSPICTURES OF HAIL UP TO THE SIZE OF PING PONG BALLS OR GOLF BALLS WHICH FELL IN THE CALHOUN COMMUNITY WERE RELAYED VIA TWITTER.
Mar 4, 5:22 AM CSTHAIL 1.751 E Calhoun, MSGOLF BALL SIZED HAIL REPORTED IN THE CALHOUN COMMUNITY ABOUT 4 MILES WEST OF LAUREL.
Mar 4, 5:23 AM CSTHAIL 1.752 Ssw Laurel, MSPICTURES AND VIDEO ON TWITTER SHOWED HAIL UP TO THE SIZE OF PING PONG BALLS TO GOLF BALLS FELL AT A GAS STATION ON US HIGHWAY 11 NEAR INTERSTATE 59 EXIT 93. A REAR WINDOW WAS BUSTED ON A CAR AT THE STATION.
Mar 4, 5:25 AM CSTHAIL 1.751 Ene Laurel, MSGOLF BALL SIZE HAIL REPORTED BY EMERGENCY MANAGER.
Mar 4, 5:31 AM CSTHAIL 1.255 Sse Glade, MSHAIL UP TO THE SIZE OF HALF DOLLARS FELL APPROXIMATELY 8.5 MILES SSE OF LAUREL. REPORT WITH PICTURE RELAYED VIA FACEBOOK.
Mar 4, 5:33 AM CSTHAIL 2.52 Sse Glade, MSHAIL PICTURE ON SOCIAL MEDIA FROM THE TUCKERS CROSSING COMMUNITY. HAIL WAS SLIGHTLY LARGER THAN A MCDONALDS SAUCE PACKET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 1:53 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 11.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2020-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2020-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

886 
WUUS54 KJAN 041115
SVRJAN
MSC067-041200-
/O.NEW.KJAN.SV.W.0075.200304T1115Z-200304T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
515 AM CST Wed Mar 4 2020

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Jones County in southeastern Mississippi...

* Until 600 AM CST.

* At 515 AM CST, a severe thunderstorm was located near Ellisville,
  moving east at 40 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Ellisville around 520 AM CST.
  Laurel around 525 AM CST.
  Tuckers Crossing around 530 AM CST.
  Sandersville around 535 AM CST.
  Mill Creek around 545 AM CST.

Other locations impacted by this severe thunderstorm include Soso.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 1000 AM CST for southeastern
Mississippi.

LAT...LON 3153 8937 3180 8933 3182 8894 3150 8894
TIME...MOT...LOC 1115Z 268DEG 35KT 3167 8928 

HAIL...1.75IN
WIND...60MPH
 
$$

EC
2 follow-up statements
679 
WWUS54 KJAN 041127
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
527 AM CST Wed Mar 4 2020

MSC067-041200-
/O.CON.KJAN.SV.W.0075.000000T0000Z-200304T1200Z/
Jones MS-
527 AM CST Wed Mar 4 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CST
FOR EASTERN JONES COUNTY...

At 527 AM CST, a severe thunderstorm was located over Laurel, moving
east at 40 mph.

HAZARD...Tennis ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

This severe storm will be near...
  Mill Creek around 540 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 1000 AM CST for southeastern
Mississippi.

LAT...LON 3153 8921 3180 8922 3182 8894 3150 8894
TIME...MOT...LOC 1127Z 267DEG 35KT 3166 8912 

HAIL...2.50IN
WIND...70MPH
 
$$

EC
941 
WWUS54 KJAN 041136
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
536 AM CST Wed Mar 4 2020

MSC067-041200-
/O.CON.KJAN.SV.W.0075.000000T0000Z-200304T1200Z/
Jones MS-
536 AM CST Wed Mar 4 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CST
FOR EASTERN JONES COUNTY...

At 536 AM CST, a severe thunderstorm was located near Mill Creek, or
12 miles southeast of Laurel, moving east at 50 mph.

HAZARD...Tennis ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

This severe thunderstorm will remain over mainly rural areas of
eastern Jones County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 1000 AM CST for southeastern
Mississippi.

LAT...LON 3151 8907 3176 8906 3177 8894 3150 8894
TIME...MOT...LOC 1136Z 280DEG 44KT 3162 8896 

HAIL...2.50IN
WIND...70MPH
 
$$

EC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 5:13 AM CST, 2 minutes earlier.

Area forecast discussion, Mar 4, 5:13 AM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
513 AM CST Wed Mar 4 2020

.DISCUSSION...Today and Tonight. Storms were developing along the
boundary. Supercells were developing causing widespread damage
early this morning. For now the most favorable environment seems
to stretch from NE Louisiana across Mississippi about 50 miles on
either side of I-20. Storms are maintaining there structures for
long distances. So rain has been greatest with convection, but
remains manageable. However, models continue to show the boundary
kind of stalling over this area before the surface feature finally
pushes it northeast late tonight. With that in mind, expecting
periods of rain, sometimes to heavy to continue over the area.
Will keep the FFA going. With the models expecting the best pops
to be south for the next few hours, made tweaks to increase pops
across the northern zones and lower pops across the southern zones
through mid morning. Otherwise, pops and temps were good. /7/

Thursday through Next Week...

By Thursday things will begin to dwindle down in terms of the severe
threat. The cold front will be well south of the ArkLaMiss by this
time however moisture and southerly flow will still be present.
There will be widespread light showers through the afternoon and by
evening, all of the rain should be east of the region.

A dry airmass from the north will filter into our area along with
midlevel ridging which will bring cooler than normal temperatures
through Saturday and dry weather will prevail Thursday evening-
Sunday. A warming trend will also take place Sunday as southerly
flows returns. High temperatures next week could climb to the lower
to mid 70s. The next chance of rain will be early Monday morning
ahead of a weak cold front that is expected to push through our area
early next week./JNE/

&&

.AVIATION...
06Z TAF discussion:
Showers and thunderstorms seem to be developing along the stalled
boundary that extends across Louisiana to just north of Vicksburg
northeast toward Columbus. Light to moderate rain will continue to
spread across the region. Patchy dense fog will be possible for
MEI/PIB/HBG ahead of the rain. Looking for prevailing conditions
MVFR to LIFR conditions to develop by 9z everywhere and continue
through much of the forecast period. Guidance shows winds
increasing by the afternoon with gusts from 20 to 25 at most
sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       62  49  63  43 /  96  86  48   0
Meridian      61  49  62  43 /  99  93  67   0
Vicksburg     62  50  64  45 /  98  85  30   0
Hattiesburg   68  52  64  45 /  97  94  33   0
Natchez       66  50  63  44 /  97  83  22   0
Greenville    59  48  63  43 /  72  68  29   0
Greenwood     59  48  63  42 /  75  67  45   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through late tonight for MSZ043>066-072>074.

LA...Flash Flood Watch through late tonight for LAZ016-023>026.

AR...None.

&&
Hazardous weather outlook, Mar 3, 11:15 PM CST, 6 hours before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
1115 PM CST Tue Mar 3 2020

ARZ074-075-MSZ018-019-025>030-034-050515-
Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll-
Montgomery-Webster-Clay-Washington-
1115 PM CST Tue Mar 3 2020

This hazardous weather outlook is for portions of southeast
Arkansas, and north central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Through daybreak

Through daybreak, isolated severe thunderstorms are possible.
Some storms could produce damaging wind gusts.  Quarter size hail
is possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region early this
morning.

MSZ031>033-035>039-050515-
Lowndes-Choctaw-Oktibbeha-Humphreys-Holmes-Attala-Winston-Noxubee-
1115 PM CST Tue Mar 3 2020

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and northeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Through daybreak

FLOODING
THREAT...Limited
TIMING...Tonight

Through daybreak, isolated severe thunderstorms are possible.
Some storms could produce damaging wind gusts.  Quarter size hail
is possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight, localized flash flooding is possible, particularly in
low lying and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Severe thunderstorms capable of producing damaging wind gusts,
along with tornadoes, and large hail will remain possible across
southern portions of the outlook area through Wednesday
afternoon.

(https://www.weather.gov/images/jan/graphicast/1.png)
Areas of flash flooding will remain likely across portions of the
outlook area through Thursday morning.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region early this
morning.

LAZ007>009-015-MSZ040>042-050515-
Morehouse-West Carroll-East Carroll-Richland-Issaquena-Sharkey-
Yazoo-
1115 PM CST Tue Mar 3 2020

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and west central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Early this morning and again tonight

FLOODING
THREAT...Limited
TIMING...Tonight

Early this morning and again tonight, isolated severe
thunderstorms are possible. Some storms could produce damaging
wind gusts.  Quarter size hail is possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight, localized flash flooding is possible, particularly in
low lying and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Severe thunderstorms capable of producing damaging wind gusts,
along with tornadoes, and large hail will remain possible across
southern portions of the outlook area through Wednesday
afternoon.

(https://www.weather.gov/images/jan/graphicast/1.png)
Areas of flash flooding will remain likely across portions of the
outlook area through Thursday morning.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region early this
morning and tonight through Wednesday night.

LAZ016-023-MSZ043>052-050515-
Madison LA-Franklin LA-Madison MS-Leake-Neshoba-Kemper-Warren-
Hinds-Rankin-Scott-Newton-Lauderdale-
1115 PM CST Tue Mar 3 2020

This hazardous weather outlook is for portions of northeast
Louisiana, and central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Early this morning and again tonight

FLOODING
THREAT...Elevated
TIMING...Tonight

Early this morning and again tonight, isolated severe
thunderstorms are possible. Some storms could produce damaging
wind gusts.  Quarter size hail is possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight, areas of flash flooding are likely.  Some roads could be
flooded or closed, along with some structures potentially
threatened by high water.  Ongoing river flooding could be
worsened.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Severe thunderstorms capable of producing damaging wind gusts,
along with tornadoes, and large hail will remain possible across
southern portions of the outlook area through Wednesday
afternoon.

(https://www.weather.gov/images/jan/graphicast/1.png)
Areas of flash flooding will remain likely across portions of the
outlook area through Thursday morning.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region early this
morning and tonight through Wednesday night.

LAZ024>026-MSZ053>066-072>074-050515-
Catahoula-Tensas-Concordia-Claiborne-Copiah-Simpson-Smith-Jasper-
Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
1115 PM CST Tue Mar 3 2020

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, and
south central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

FLOODING
THREAT...Elevated
TIMING...Tonight

Tonight, severe thunderstorms and tornadoes are possible. Some
thunderstorms could produce damaging winds to 60 to 70 mph and
hail quarter size or larger.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight, areas of flash flooding are likely.  Some roads could be
flooded or closed, along with some structures potentially
threatened by high water.  Ongoing river flooding could be
worsened.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Severe thunderstorms capable of producing damaging wind gusts,
along with tornadoes, and large hail will remain possible across
southern portions of the outlook area through Wednesday
afternoon.

(https://www.weather.gov/images/jan/graphicast/1.png)
Areas of flash flooding will remain likely across portions of the
outlook area through Thursday morning.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region early this
morning and tonight through Wednesday night.

23

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Mar 4, 4:02 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
402 AM CST WED MAR 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 AM     TSTM WND DMG     FLORA                   32.55N 90.31W
03/04/2020                   MADISON            MS   PUBLIC

            MINOR STRUCTURAL DAMAGE IN TOWN OF FLORA
            NEAR HIGHWAY 22 AND EAST MAIN ST.

&&

JNE
Special weather statement, Mar 4, 4:06 AM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
406 AM CST Wed Mar 4 2020

LAZ025-MSZ053-059-041030-
Tensas LA-Jefferson MS-Claiborne MS-
406 AM CST Wed Mar 4 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TENSAS PARISH...
SOUTHWESTERN CLAIBORNE AND NORTHWESTERN JEFFERSON COUNTIES UNTIL 430
AM CST...

At 406 AM CST, Meteorologists were tracking a strong thunderstorm
near Alcorn, or 29 miles northeast of Natchez, moving east at 45 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Port Gibson around 420 AM CST.
  Pattison around 425 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 1000 AM CST for northeastern
Louisiana...and southwestern Mississippi.

LAT...LON 3179 9127 3199 9134 3206 9095 3187 9085
TIME...MOT...LOC 1006Z 259DEG 38KT 3193 9115

7
Local storm report, Mar 4, 4:15 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
415 AM CST WED MAR 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 AM     HAIL             HAZLEHURST              31.86N 90.39W
03/04/2020  E0.70 INCH       COPIAH             MS   PUBLIC

            DIME SIZED HAIL WAS REPORTED ON NORTH STREET
            AND LIGHTNING STRUCK SEVERAL HOMES.

&&

JNE
Local storm report, Mar 4, 4:24 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
424 AM CST WED MAR 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     TSTM WND DMG     2 W GLUCKSTADT          32.52N 90.13W
03/04/2020                   MADISON            MS   BROADCAST MEDIA

            LARGE TREE BLOCKING BOZEMAN AND GLUCKSTADT
            RD.

&&

JNE
Special weather statement, Mar 4, 4:36 AM CST, 39 minutes before
Special Weather Statement
National Weather Service Jackson MS
436 AM CST Wed Mar 4 2020

MSZ048-053-054-041100-
Copiah MS-Hinds MS-Claiborne MS-
436 AM CST Wed Mar 4 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLAIBORNE...
SOUTHWESTERN HINDS AND NORTHWESTERN COPIAH COUNTIES UNTIL 500 AM
CST...

At 435 AM CST, Meteorologists were tracking a strong thunderstorm
over Hermanville, or 25 miles south of Vicksburg, moving east at 45
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Carpenter around 450 AM CST.
  Utica around 455 AM CST.
  Dentville around 500 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 1000 AM CST for central and
southwestern Mississippi.

LAT...LON 3184 9092 3185 9094 3202 9099 3218 9046
      3184 9035
TIME...MOT...LOC 1035Z 256DEG 38KT 3196 9085

7
Special weather statement, Mar 4, 4:51 AM CST, 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
451 AM CST Wed Mar 4 2020

LAZ008-009-015-041115-
Richland LA-East Carroll LA-West Carroll LA-
451 AM CST Wed Mar 4 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN EAST CARROLL...
NORTHEASTERN RICHLAND AND SOUTHWESTERN WEST CARROLL PARISHES UNTIL
515 AM CST...

At 450 AM CST, Meteorologists were tracking a strong thunderstorm 8
miles northwest of Warden, or 14 miles northeast of Rayville, moving
east at 50 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Warden around 455 AM CST.
  Darnell around 500 AM CST.
  Monticello around 505 AM CST.

Other locations impacted by this storm include Pioneer and Epps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 1000 AM CST for northeastern
Louisiana.

LAT...LON 3261 9170 3262 9166 3267 9164 3268 9162
      3269 9162 3270 9164 3278 9125 3254 9123
      3254 9146 3252 9147 3252 9170 3261 9171
TIME...MOT...LOC 1050Z 267DEG 45KT 3262 9160

7

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 12:59 AM CSTSevere Thunderstorm WarningJANIssaquena46 min
Mar 4, 1:31 AM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Yazoo44 min
Mar 4, 1:39 AM CSTSpecial Weather StatementJANNeshoba36 min
Mar 4, 1:47 AM CSTSevere Thunderstorm WarningJANKemper, Neshoba43 min
Mar 4, 2:06 AM CSTSevere Thunderstorm WarningJANMadison, Yazoo54 min
Mar 4, 2:21 AM CSTSevere Thunderstorm WarningJANKemper24 min
Mar 4, 2:28 AM CSTSevere Thunderstorm WarningJANMadison, Rankin33 min
Mar 4, 2:52 AM CSTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Rankin, Scott38 min
Mar 4, 3:10 AM CSTSevere Thunderstorm WarningJANJasper, Jones35 min
Mar 4, 3:23 AM CSTSevere Thunderstorm WarningJANLauderdale, Newton, Scott52 min
Mar 4, 3:44 AM CSTSevere Thunderstorm WarningJANCopiah, Lawrence, Simpson48 min
Mar 4, 3:50 AM CSTSpecial Weather StatementJANYazoo25 min
Mar 4, 3:56 AM CSTSevere Thunderstorm WarningJANLauderdale49 min
Mar 4, 3:57 AM CSTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo48 min
Mar 4, 4:06 AM CSTSpecial Weather StatementJANClaiborne24 min
Mar 4, 4:24 AM CSTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith66 min
Mar 4, 4:31 AM CSTSevere Thunderstorm WarningJANAttala, Leake, Madison44 min
Mar 4, 4:36 AM CSTSpecial Weather StatementJANClaiborne, Copiah24 min
Mar 4, 4:48 AM CSTTornado WarningJANCovington, Jones42 min
Mar 4, 8:47 AM CSTSevere Thunderstorm WarningJANClaiborne, Warren58 min
Mar 4, 9:12 AM CSTRiver Flood WarningJANLeake7 days
Mar 4, 9:30 AM CSTSevere Thunderstorm WarningJANClaiborne, Hinds, Rankin45 min
Mar 4, 10:08 AM CSTSevere Thunderstorm WarningJANRankin, Scott, Smith52 min
Mar 4, 10:51 AM CSTSevere Thunderstorm WarningJANJasper, Newton39 min
Mar 4, 11:20 AM CSTSpecial Weather StatementJANLauderdale25 min
Mar 4, 1:25 PM CSTSpecial Weather StatementJANCopiah65 min
Mar 4, 3:08 PM CSTRiver Flood WarningJANNoxubee6 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.